The New York Times reported on this disturbing account of deaths from this energy drink also citing a 14 yr olds health may have had some impact on her death.....
"The type of 24-ounce can of Monster Energy that the Maryland teenager, Anais Fournier, drank contains 240 milligrams of caffeine.
The lawsuit filed last week on behalf of the teenager referred to autopsy and medical examiner reports that said she had died of “cardiac arrhythmia due to caffeine toxicity” that had exacerbated an existing heart problem. The report also showed that the teenager had Ehlers-Danlos syndrome, which can affect the body’s connective tissue, including blood vessels. A lawyer for her family, Kevin Goldberg, said that the 14-year-old had been aware she had an underlying heart condition but added that her doctors had not told her to restrict her physical activities or her caffeine use."
for the rest of the article - http://www.nytimes.com/2012/10/23/business/fda-receives-death-reports-citing-monster-energy-a-high-caffeine-drink.html?_r=0
Well this is for those with Heart issues,...but EDS causes the skin and muscles to thin, this is y some have ruptures...like my friend Dayna just has been air lifted for a ruptured colon....ne of our organs can do this depending on how EDS is affecting us...well caffeine is causing the BP to pump harder against thin and weakened muscles...so, it can have disastrous effects.
Again is depends on how it is affecting us, I have yet another EDS friend with collapsed airways that is on forced air to keep her breathing....
I do not know if with the type I have if it would affect me, but my NS told me to avoid or cut back on caffeine, something I rarely have so I do not worry about it....but I was told...so I was surprised that this girl was not.
I know I have some vascular tendencies. I had varicose veins removed a couple years ago and my Dr. said I was 1 of the 3 worst cases he had ever seen and the others were elderly. I now know that EDS causes that as well. I wonder why he didn't know....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.